Alert archive / Kentucky / Special Weather Statements in 2011
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 19, 2011, 12:21 AM EDT for Franklin County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 12:21 AM EDT (04:21 UTC)
- Expired
- Aug 19, 2011, 12:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
County Franklin County, KY
The radar
The Louisville radar (KLVX), 110 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
656
WWUS83 KLMK 190421
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 AM EDT FRI AUG 19 2011
KYZ035-036-040-190445-
FRANKLIN-SCOTT-WOODFORD-
1221 AM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKFORT...AND MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WOODLAKE...
WATKINSVILLE...
WHITE SULPHUR AND WALLACE...
MIDWAY AND DAVISTOWN...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3810 8463 3810 8464 3814 8486 3823 8487
3826 8461
TIME...MOT...LOC 0421Z 277DEG 15KT 3819 8481
$$
AMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 18, 10:49 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 18, 10:49 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1049 PM EDT THU AUG 18 2011 ...FORECAST UPDATE... CONVECTION IS WEAKENING AT THIS HOUR AS SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY IS MOVING THROUGH THE REGION. SCATTERED SHOWERS AND STORMS SHOULD LINGER EAST OF I 65 THROUGH ABOUT 2 AM EDT BEFORE WAVE PUSHES EAST. WILL KEEP AREAS WEST OF I 65 DRY THROUGH THE REMAINDER OF THE OVERNIGHT AND AREAS EAST OF I 65 DRY AFTER 2 AM AS SUBSIDENT ATMOSPHERE IN WAKE OF SHORTWAVE WILL RULE. LOW TEMPERATURES LOOK ON TRACK...ON THEIR WAY TO THE UPPER 60S IN MOST LOCATIONS. SKIES SHOULD REMAIN PARTLY CLOUDY FOR A GOOD PORTION OF THE OVERNIGHT... HOWEVER WILL KEEP AN EYE ON CONVECTIVE DEBRIS STREAMING IN FROM THE NORTHWEST AFTER MIDNIGHT. WITH THE INCREASING SKY COVER AND SOME LOCATIONS STAYING SOMEWHAT MIXED DUE TO SEVERAL REMNANT OUTFLOW BOUNDARIES...AM NOT CONFIDENT IN FOG FORECAST. POTENTIAL FOR PATCHES OF MVFR FOG SEEM MOST LIKELY IN AREAS THAT SAW RAIN AND WILL STAY CLEAR THE LONGEST...LIKE THE BLUEGRASS. DID MAKE SOME CHANGES TO THE FORECAST FOR TOMORROW AS FOCUS SHIFTS UPSTREAM TO AN ONGOING MCS ABOUT TO ENTER THE KANSAS CITY REGION. THERE HAD BEEN SOME MODEL UNCERTAINTY ON WHETHER THIS COMPLEX WOULD SURVIVE OVERNIGHT AND MAKE IT INTO OUR WESTERN CWA AROUND DAWN. THE TREND OVER THE PAST SEVERAL HOURS HAS BEEN AWAY FROM THIS POSSIBILITY AS IT DIVES STRAIGHT SOUTH. 00Z NAM SEEMS TO HAVE A PRETTY GOOD HANDLE ON WHAT IS GOING ON RIGHT NOW SO HAVE NUDGED THE FORECAST TO LOWER POPS WEST OF I 65 IN THE MORNING HOURS. BEST TIMING FOR MORE CONVECTION...SOME OF WHICH COULD BE STRONG/SEVERE... SHOULD BE IN THE AFTERNOON AND EVENING HOURS ON FRIDAY AS ANOTHER SHORTWAVE MOVES INTO THE OHIO VALLEY. BEST COVERAGE AT THIS POINT APPEARS TO BE IN THE BOWLING GREEN REGION WITH THIS FEATURE. .SHORT TERM (TONIGHT AND FRIDAY)... NORTHWEST FLOW ALOFT MAKING FORECAST DIFFICULT AGAIN...WITH MULTIPLE RIPPLES IN THE UPPER LEVEL FLOW FIELD ALLOWING FOR SCATTERED STORM DEVELOPMENT. NEXT ROUND APPEARS UNDERWAY WITH CU-FIELD CONGESTING OVER WESTERN KY AND SOUTHERN IL. THIS ACTIVITY IS IN ADVANCE OF ONE OF THOSE RIPPLES CURRENTLY INDICATED BY WATER VAPOR OVER NORTHEAST MO/CENTRAL IL. AT THE SURFACE HAVE A BROAD AREA OF LOW PRESSURE IN THE REGION. SURFACE FRONT IS DIFFICULT TO PICK OUT IN THIS FIELD...HOWEVER DEWPOINT GRADIENT IS TIGHT OVER NORTHERN ILLINOIS. BASED ON THESE FEATURES HAVE BUMPED UP THE POPS FOR THE REST OF THE AFTERNOON AND THIS EVENING. EXPECT THE CLOUD FIELD EVENTUALLY TO WORK ITS WAY INTO THE CLEAR AREAS NOW OVER THE NORTHEAST TWO/THIRDS OF THE FORECAST AREA GIVEN GOOD HEATING AND AGAIN BECAUSE OF THE UPSTREAM DYNAMICS MOVING IN. WITH THE LOSS OF HEATING AND AS THE SHORTWAVE PASSES US BY MIDNIGHT EXPECT STORMS TO WANE AND BE REPLACED BY SOME PATCHY FOG IN THE AREAS THAT RECEIVE THE MOST RAIN THIS EVENING. MAY SEE CLOUDS BREAK UP BY DAYBREAK SO ONCE AGAIN WILL HAVE LOWS FALLING INTO THE UPPER 60S FOR MOST OF THE AREA. EXCEPTIONS LOOK TO BE THE LOUISVILLE METRO AS WELL AS THE SOUTHWEST FORECAST AREA...WHICH SHOULD STAY AROUND 70. FOR TOMORROW GFS/ECMWF/GEM ALL HAVE ANOTHER SHORTWAVE AMPLIFYING FROM THE NORTHWEST AND MOVING INTO THE REGION. GIVEN DIFFICULTY IN PINPOINTING THE STRENGTHENING OF THIS FEATURE WILL KEEP POPS IN THE SCATTERED RANGE FOR ALL DAY FRIDAY. AS FOR THE STRENGTH OF THESE STORMS...MID-LEVEL LAPSE RATES ARE PRETTY STEEP. SHOULD THE TIMING MATCH IN WITH ANY KIND OF HEATING COULD SEE THE STRONGEST STORMS WITH FREQUENT TO EXCESSIVE LIGHTNING...NEAR SEVERE WINDS...AS WELL AS POTENTIAL FOR SOME SMALL HAIL. GIVEN THE CONVECTIVE POTENTIAL WILL KEEP TEMPERATURES UNDER 90 FOR ALL BUT THE SOUTHERN CWA. .LONG TERM (FRIDAY NIGHT - THURSDAY)... NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS MODERATE 500MB FLOW ROUNDS A BROAD WESTERN RIDGE AND DESCENDS INTO A WEAK TROUGH CENTERED OVER THE NORTHEASTERN STATES. THE FIRST OF PERHAPS A SERIES OF SHORTWAVES THIS WEEKEND IS EXPECTED TO CROSS NORTHERN MISSOURI FRIDAY AFTERNOON. THE GFS IS ESPECIALLY ROBUST WITH MOISTURE RETURN AND BRINGS PWATS UP TO NEAR 1.75 INCHES LATE FRIDAY AHEAD OF A FORECAST WEAK SURFACE LOW ACROSS MISSOURI. THE ECMWF ALSO BRINGS ACROSS A SHORTWAVE DURING THE LATE AFTERNOON HOURS ON FRIDAY. CONFIDENCE IS GROWING IN SOME FORM OF NOCTURNAL CONVECTION FRIDAY NIGHT...HOWEVER...LOCATION IS IN DOUBT. WILL CONTINUE CURRENT FORECAST OF 40 TO 50% POPS DURING THE OVERNIGHT PERIOD INTO THE EARLY MORNING HOURS SATURDAY. TROUGHING WILL SHARPEN ACROSS THE GREAT LAKES LATE SATURDAY INTO EARLY SUNDAY AS THE NOSE OF A JET DIGS SOUTH ACROSS WISCONSIN. THE EXTENDED MODELS ARE ADMITTEDLY ALL OVER THE PLACE WITH THE TIMING AND PLACEMENT OF A SERIES OF SHORTWAVES THAT MAY SLIDE ACROSS THE LOWER OHIO VALLEY DURING THE SATURDAY THROUGH EARLY MONDAY TIME FRAME. IF THERE IS ANY CONSENSUS AT ALL...IT LIES IN THE POTENTIAL FOR NOCTURNAL CONVECTION DEVELOPING YET AGAIN ACROSS SOUTHERN INDIANA LATE SATURDAY INTO SUNDAY MORNING. THE NAM AND THE ECMWF BOTH FORECAST THIS...WITH THE GFS SHOWING LITTLE OR NO PRECIPITATION LATE SATURDAY. IN ALL LIKELIHOOD...THESE POTENTIAL LOW AMPLITUDE SHORTWAVES EMBEDDED WITHIN THIS INCREASING NORTHWEST FLOW ARE NOT CURRENTLY RESOLVED BY THESE EXTENDED MODELS. FEEL THAT OUR BEST CHANCES FOR GOOD CONVECTIVE COVERAGE WILL ARRIVE FRIDAY NIGHT AND SATURDAY NIGHT INTO SUNDAY. TEMPERATURES THIS WEEKEND WILL STAY SEASONABLE...PERHAPS JUST A BIT ON THE WARM SIDE AS OUR REGION WILL LIE IN BETWEEN THE EXCESSIVELY HOT SOUTHERN PLAINS AND THE COOLISH AIR ACROSS THE GREAT LAKES. DURING THE LAST SEVERAL DAYS...EXTENDED GUIDANCE HAS HINTED AT TROUGHING DEVELOPING EARLY NEXT WEEK ACROSS ONTARIO AND THE GREAT LAKES. MODELS HAVE VACILLATED FROM RUN TO RUN ON THE DEGREE THAT ANY COOLER DRIER AIR MIGHT MAKE IT AS FAR SOUTH AS THE LOWER OHIO VALLEY. THE OPERATIONAL GFS HAS CONSISTENTLY REMAINED ON THE WARM SIDE OF TEMPERATURE GUIDANCE FOR MONDAY THROUGH WEDNESDAY. HPC AND THE ECMWF HAVE BEEN CONSISTENTLY COOLER. WILL GO WITH A BLEND. THINK THAT CHANCES FOR CONVECTION WILL DECREASE QUITE A BIT AFTER MONDAY. && .AVIATION (00Z TAF ISSUANCE)... STORMS HAVE DEVELOPED DOWNSTREAM OF A FRONTAL BOUNDARY STRETCHED FROM NEAR CLEVELAND SW TO SRN MISSOURI...WITH THE AID OF AN UPPER LEVEL DISTURBANCE. STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE OVER THE NEXT FEW HOURS ACROSS THE REGION WITH THE BWG TERMINAL HAVING THE BIGGEST THREAT. WILL KEEP A VCSH/CB OR VCTS MENTION IN AT ALL TAFS REGARDLESS. OVERNIGHT...CLOUDS SHOULD SCATTER OUT FROM NW TO SE WITH THE FRONTAL PASSAGE. COULD HAVE MVFR VSBYS DEVELOP IN THE CLEARING SKIES TOWARDS DAWN FRIDAY AHEAD OF THE NEXT SYSTEM. SFC WINDS WILL INCREASE OUT OF THE SOUTH MID-MORNING FRIDAY AHEAD OF A QUICKLY APPROACHING SHORTWAVE. LOOKS LIKE IT MAY TAKE A SOUTHERN TURN AND MAYBE AFFECT BWG MORE THAN ANY TERMINAL TOMORROW. HOWEVER WILL AT LEAST MENTION CB IN AT SDF AND BWG FRIDAY AFTER 18Z...AND PERHAPS A VCTS MENTION UNTIL MORE MODEL AGREEMENT CAN OCCUR. ANY STORMS THROUGH THIS TAF PERIOD WILL BE ABLE TO PRODUCE BRIEF IFR-LIFR VSBYS/MVFR CIGS AND GUSTY WINDS TO 30 KNOTS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........BJS SHORT TERM.....RJS LONG TERM......JSD AVIATION.......AL
Hazardous weather outlook, Aug 18, 11:14 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1114 PM EDT THU AUG 18 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200315- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1114 PM EDT THU AUG 18 2011 /1014 PM CDT THU AUG 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EAST OF I 65 UNTIL AROUND 2 AM EDT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...SMALL HAIL...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. THERE IS A LOCALIZED THREAT OF DAMAGING WINDS IN THE BLUEGRASS WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE REGION DURING THE DAY FRIDAY...BRINGING ANOTHER ROUND OF SCATTERED STORMS. SHOULD THESE STORMS DEVELOP DURING THE PEAK OF AFTERNOON HEATING...THE STRONGER STORMS WILL BRING FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL. A SERIES OF DIFFICULT TO TIME IMPULSES WILL BRING RECURRING CHANCES OF THUNDERSTORMS EARLY SATURDAY THROUGH MONDAY. COVERAGE MAY BE GREATEST LATE SATURDAY OR EARLY SUNDAY ACROSS SOUTHERN INDIANA. LOCALIZED HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS MAY ACCOMPANY ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY HEAVY FLOODING RAIN...STRONG WINDS...OR HAIL THEY RECEIVE OVERNIGHT. SPOTTERS MAY BE NEEDED ON FRIDAY. BJS/JSD
In the hours before
Special weather statement, Aug 18, 9:26 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT THU AUG 18 2011
KYZ033-190200-
HENRY-
926 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF NEW CASTLE...AND SLOWLY
DRIFTING SOUTH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
SLABTOWN...
FRANKLINTON...
DELVILLE...
BETHLEHEM AND DEFOE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3851 8502 3852 8498 3851 8497 3849 8499
3846 8494 3847 8492 3846 8490 3844 8492
3842 8488 3841 8488 3833 8501 3834 8507
3846 8527 3855 8500
TIME...MOT...LOC 0125Z 043DEG 3KT 3843 8499
ALSpecial weather statement, Aug 18, 10:38 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 PM EDT THU AUG 18 2011
KYZ032-033-190300-
HENRY-TRIMBLE-
1038 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS THREATENING TRIMBLE AND NORTHERN HENRY
COUNTIES...
AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEDFORD...MOVING EAST AT 15 MPH.
FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS
TO 50 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BEDFORD...
PROVIDENCE...
CAMPBELLSBURG...
TURNERS STATION AND LACIE...
INTERSTATE 71 ALONG THE TRIMBLE HENRY COUNTY LINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3861 8521 3859 8521 3860 8514 3859 8513
3852 8511 3851 8532 3864 8536 3865 8525
TIME...MOT...LOC 0237Z 265DEG 10KT 3859 8527
13Special weather statement, Aug 18, 11:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 PM EDT THU AUG 18 2011
KYZ042-043-190345-
BOURBON-NICHOLAS-
1116 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PARIS...AND MOVING EAST AT
10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LITTLE ROCK...
PLUM AND JACKSTOWN...
BUNKER HILL AND EAST UNION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3819 8398 3818 8398 3812 8408 3813 8418
3824 8420 3828 8390 3825 8390
TIME...MOT...LOC 0316Z 260DEG 8KT 3816 8410
AMSSpecial weather statement, Aug 18, 11:24 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1124 PM EDT THU AUG 18 2011 KYZ034-035-190400- FRANKLIN-SHELBY- 1124 PM EDT THU AUG 18 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 50 MPH WINDS... AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF SHELBYVILLE...AND MOVING EAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... BAGDAD... GRAEFENBURG... HATTON AND JACKSONVILLE... BENSON AND BRIDGEPORT... THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 43 AND 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3832 8492 3813 8489 3815 8510 3824 8512 TIME...MOT...LOC 0324Z 263DEG 11KT 3821 8507 AMS
Special weather statement, Aug 18, 11:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 PM EDT THU AUG 18 2011
KYZ043-190415-
NICHOLAS-
1150 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 1147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARLISLE TO
BETHEL...AND MOVING NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ELLISVILLE...
SPROUT AND MYERS...
PLEASANT VALLEY...
MILLTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3823 8392 3831 8403 3836 8413 3846 8406
3844 8400 3844 8397 3842 8394 3837 8391
3837 8388 3835 8385 3831 8383
TIME...MOT...LOC 0350Z 242DEG 13KT 3835 8403 3826 8390
AMSSpecial weather statement, Aug 19, 12:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 AM EDT FRI AUG 19 2011
KYZ035-036-040-190445-
FRANKLIN-SCOTT-WOODFORD-
1221 AM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKFORT...AND MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WOODLAKE...
WATKINSVILLE...
WHITE SULPHUR AND WALLACE...
MIDWAY AND DAVISTOWN...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3810 8463 3810 8464 3814 8486 3823 8487
3826 8461
TIME...MOT...LOC 0421Z 277DEG 15KT 3819 8481
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:01 PM EDT | Special Weather Statement | LMK | Grayson | 29 min |
| Aug 18, 8:07 PM EDT | Special Weather Statement | LMK | Breckinridge | 23 min |
| Aug 18, 8:09 PM EDT | Areal Flood Advisory | LMK | Grayson | 111 min |
| Aug 18, 8:15 PM EDT | Special Weather Statement | LMK | Henry | 30 min |
| Aug 18, 8:34 PM EDT | Special Weather Statement | LMK | Owen | 26 min |
| Aug 18, 8:42 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 33 min |
| Aug 18, 9:18 PM EDT | Special Weather Statement | LMK | Anderson | 27 min |
| Aug 18, 9:26 PM EDT | Special Weather Statement | LMK | Henry | 34 min |
| Aug 18, 9:31 PM EDT | Areal Flood Advisory | LMK | Henry | 119 min |
| Aug 18, 10:38 PM EDT | Special Weather Statement | LMK | Trimble | 22 min |
| Aug 18, 11:00 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 30 min |
| Aug 18, 11:14 PM EDT | Flash Flood Warning | LMK | Henry | 104 min |
| Aug 18, 11:16 PM EDT | Special Weather Statement | LMK | Bourbon | 29 min |
| Aug 18, 11:22 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 23 min |
| Aug 18, 11:24 PM EDT | Special Weather Statement | LMK | Franklin | 36 min |
| Aug 18, 11:25 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 37 min |
| Aug 18, 11:50 PM EDT | Special Weather Statement | LMK | Nicholas | 25 min |
| Aug 19, 1:00 AM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Aug 19, 1:40 PM EDT | Special Weather Statement | LMK | Green | 35 min |
| Aug 19, 4:20 PM EDT | Special Weather Statement | LMK | Monroe | 25 min |
| Aug 19, 4:48 PM EDT | Special Weather Statement | LMK | Cumberland | 27 min |
| Aug 19, 5:06 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 24 min |
| Aug 19, 5:28 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 32 min |
Nearby
Special Weather Statements in Kentucky, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.